# SDR CA030214002

- Difficulty date: January 28, 2003
- Submitted: March 25, 2003
- Operation: General aviation
- Make and model: Piper PA-32-300
- Aircraft time: 2,504 hours
- Engine: Lyc IO540K1A5
- System (JASC): 1100 · Placards and Markings
- Part: Placard
- Part number: 753690
- Condition: Mismarked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE MAGNETO TIMING DIFFERS FROM ENGINE DATA PLATE VERSES AIRFRAME SERVICE MANUAL. ENGINE DATA PLATE CALLS FOR 20 DEGREES BTC AND THE AIRFRAME MANUAL SAYS 25 DEGREES BTC. THERE ARE SEVERAL LYCOMING SBS REGARDING ENGINE DAMAGE FROM INCORRECT TIMING. WE CONTACTED BOTH THE ENGINE MANUFACTURER AND THEAIRFRAME MANUFACTURER, ATTACHED IS THE REPLY FROM THE AIRFRAME MANUFACTURER. THEY WILL CHANGE THE S RVICE MANUAL.
